| Model Number |
33600020 |
| Medical Device Problem Code |
Defective Device (2588)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/19/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
Event or Problem Description
It was reported that the guide was not operable during the surgery.The sleeves did not pass through the holes in the guide.Also, a nut came off when the operator tried to turn it.
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the alignment frame was received with two pin sleeves.One of the pin sleeves was found to be jammed inside the middle distal hole of the alignment frame.The jammed pin sleeve could not be removed.The unjammed pin sleeve was used to test the holes of the alignment frame.The pin sleeve was able to pass thorough the three proximal holes.However, the pin sleeve was unable to pass through the two unblocked distal holes.A gage pin was used to verify the dimensions of the holes.The gage pin could not pass through all the unblocked holes of the alignment frame device.The most distal end knob was found to be detached from the alignment frame as reported.Significant wear and deformation can be seen around the distal end pin that connects to the knob of the alignment frame.Based on investigation, the root cause was attributed to a combination of user and manufacturing related issues.The broken off knob was most likely caused by the application of excessive torsional load on the device.However, the pin sleeve could not pass through the holes of the alignment frame device due to the holes not being manufactured per specifications.A nonconformance was opened to further investigate the issue.
Event or Problem Description